Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 25, NWS Bismarck, ND

November 12, 200736 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 12, 2007, 2:25 PM MST for 36 counties in North Dakota. It took effect at Nov 13, 2007, 4:13 AM MST. It was in force for 16 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 12, 2007, 2:25 PM MST (21:25 UTC)
In effect from
Nov 13, 2007, 4:13 AM MST
Expired
Nov 13, 2007, 8:00 PM MST
In force
16 hr
Issued by
NWS Bismarck, ND
All 36 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 8:35 AM MSTHIGH SUST WINDS 44Bowman, NDSUSTAINED WIND AT 44 MPH GUSTING TO 49 MPH
Nov 13, 8:54 AM MSTHIGH SUST WINDS 40Minot, NDSUSTAINED WIND 40 MPH GUSTING TO 54 MPH.
Nov 13, 9:00 AM MSTHIGH SUST WINDS 58New Salem, NDSUSTAINED WIND 58 MPH
Nov 13, 9:14 AM MSTNON-TSTM WND GST 63Parshall, NDRAWS SITE HOTEL GUSTING TO 63 MPH
Nov 13, 9:16 AM MSTNON-TSTM WND GST 667 N Emmet, NDRAWS SITE ECHO SUSTAINED WIND 41 MPH GUSTING 66 MPH.
Nov 13, 9:33 AM MSTHIGH SUST WINDS 416 Ese St. Anthony, NDAPRS SITE ST. ANTHONY SUSTAINED 41 MPH GUSTING 55 MPH
Nov 13, 10:11 AM MSTHIGH SUST WINDS 401 N Denhoff, NDNDDOT AT DENHOFF SUSTAINED WIND 40 MPH GUSTING 50 MPH.
Nov 13, 10:39 AM MSTHIGH SUST WINDS 40Hettinger, NDSUSTAINED WIND 40 MPH GUSTING TO 53 MPH.
Nov 13, 10:56 AM MSTHIGH SUST WINDS 405 S Dickinson, NDSUSTAINED WIND 40 MPH GUSTING TO 54 MPH.
Nov 13, 12:24 PM MSTHIGH SUST WINDS 411 Sw Bowbells, NDRAWS STATION BLLN8 SUSTAINED WIND 41 MPH GUSTING 42 MPH
Nov 13, 12:29 PM MSTHIGH SUST WINDS 4211 Wnw Fortuna, NDSUSTAINED WIND 42 MPH GUSTING TO 57 MPH
Nov 13, 2:40 PM MSTHIGH SUST WINDS 41Ray, NDSUSTAINED WINDS 41 MPH GUSTING 52 MPH
Nov 13, 7:00 PM MSTHIGH SUST WINDS 402 Ne Velva, NDTREE DAMAGE 3 INCH DIAMETER BRANCHES BROKE OFF AND TORE DOWN A FENCE. LATE REPORT.
Nov 13, 7:00 PM MSTHIGH SUST WINDS 402 Nw Beulah, NDDOWN SPOUTS BLOWN OFF AND TREE BARK BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 122122
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CST MON NOV 12 2007

...RED FLAG WARNING FOR STRONG WINDS LOW RELATIVE HUMIDITIES OVER
WEST AND MOST OF CENTRAL NORTH DAKOTA TUESDAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON
TUESDAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL
MOVER THROUGH NORTHWEST NORTH DAKOTA TUESDAY MORNING...REACHING THE
EASTERN SECTIONS OF THE STATE TUESDAY AFTERNOON. AS THE FRONT
PASSES WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER THE 
REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF HIGH 
WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME 
FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM 
OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH 
AND RELATIVE HUMIDITIES RISE TUESDAY EVENING. 

NDZ001>005-009>013-017>022-031>035-040>046-130345-
/O.NEW.KBIS.FW.W.0025.071113T1500Z-071114T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
325 PM CST MON NOV 12 2007 /225 PM MST MON NOV 12 2007/

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ TUESDAY. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 20
TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
ABELING
5 follow-up statements
000
WWUS83 KBIS 130301
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
901 PM CST MON NOV 12 2007

...RED FLAG WARNING FOR STRONG WINDS LOW RELATIVE HUMIDITIES OVER
WEST AND MOST OF CENTRAL NORTH DAKOTA TUESDAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON
TUESDAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL
MOVER THROUGH NORTHWEST NORTH DAKOTA TUESDAY MORNING...REACHING
THE EASTERN SECTIONS OF THE STATE TUESDAY AFTERNOON. AS THE FRONT
PASSES WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER
THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF
HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO
EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD
REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS
WINDS DIMINISH AND RELATIVE HUMIDITIES RISE TUESDAY EVENING.

NDZ001>005-009>013-017>022-031>035-040>046-131115-
/O.CON.KBIS.FW.W.0025.071113T1500Z-071114T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
901 PM CST MON NOV 12 2007 /801 PM MST MON NOV 12 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 131113
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
513 AM CST TUE NOV 13 2007

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES
OVER WEST AND CENTRAL NORTH DAKOTA TODAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL
MOVER THROUGH NORTHWEST NORTH DAKOTA THIS MORNING...REACHING THE
EASTERN SECTIONS OF THE STATE EARLY THIS AFTERNOON. AS THE FRONT
PASSES...WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WILL SPREAD OVER
THE REGION. SOME GUSTS TO 60 MPH ARE POSSIBLE. THE COMBINATION OF
HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO
EXTREME FIRE DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD
REFRAIN FROM OPEN FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS
WINDS DIMINISH AND RELATIVE HUMIDITIES RISE THIS EVENING.

NDZ023-025-036-037-047-048-050-051-131915-
/O.EXB.KBIS.FW.W.0025.071113T1500Z-071114T0300Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
513 AM CST TUE NOV 13 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ001>005-009>013-017>022-031>035-040>046-131915-
/O.EXT.KBIS.FW.W.0025.071113T1500Z-071114T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
513 AM CST TUE NOV 13 2007 /413 AM MST TUE NOV 13 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NH
000 
WWUS83 KBIS 131726
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1126 AM CST TUE NOV 13 2007

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES
OVER WEST AND CENTRAL NORTH DAKOTA TODAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE AREA WILL
MOVE INTO MINNESOTA BY EVENING. WEST TO NORTHWEST WINDS OF 35 TO
50 MPH WILL CONTINUE OVER THE REGION. SOME GUSTS TO 60 MPH ARE
POSSIBLE WEST AND NORTH CENTRAL. THE COMBINATION OF HIGH WINDS
AND LOW RELATIVE HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE
DANGER. HUNTERS AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN
FIRES. THE WINDS AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND
RELATIVE HUMIDITIES RISE THIS EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140130-
/O.CON.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1126 AM CST TUE NOV 13 2007 /1026 AM MST TUE NOV 13 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ABELING
000 
WWUS83 KBIS 132131
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CST TUE NOV 13 2007

...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES
OVER WEST AND CENTRAL NORTH DAKOTA THROUGH 9 PM THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
CAUSING WEST TO NORTHWEST WINDS OF 35 TO 50 MPH OVER THE REGION.
SOME GUSTS TO 60 MPH ARE POSSIBLE WEST AND NORTH CENTRAL THIS 
EVENING. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE
HUMIDITIES WILL CAUSE VERY HIGH TO EXTREME FIRE DANGER. HUNTERS
AND OUTDOOR ENTHUSIASTS SHOULD REFRAIN FROM OPEN FIRES. THE WINDS
AND FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE THIS EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140300-
/O.CON.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
331 PM CST TUE NOV 13 2007 /231 PM MST TUE NOV 13 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH SOME GUSTS TO 60 MPH
POSSIBLE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF
20 TO 25 PERCENT WILL CREATE A CRITICAL WILD FIRE HAZARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
ABELING
000 
WWUS83 KBIS 140254
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CST TUE NOV 13 2007


NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140400-
/O.EXP.KBIS.FW.W.0025.000000T0000Z-071114T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
854 PM CST TUE NOV 13 2007 /754 PM MST TUE NOV 13 2007/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS
EVENING. 

STRONG WINDS CONTINUE...HOWEVER RELATIVE HUMIDITIES HAVE INCREASED
OVER WESTERN AND CENTRAL NORTH TO ABOVE CRITICAL VALUES. THEREFORE
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 12, 2:05 PM MST, 20 minutes earlier.

Area forecast discussion, Nov 12, 2:05 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CST MON NOV 12 2007

.SYNOPSIS...A STRONG COLD FRONT WILL PUSH THROUGH THE STATE ON
TUESDAY. STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 50 MPH WILL
DEVELOP BY LATE TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON
ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA. THERE IS A POTENTIAL
FOR SOME WIND GUSTS TO 60 MPH. IN ADDITION...LOW RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TUESDAY AFTERNOON WILL RESULT IN
CRITICAL WILD FIRE BEHAVIOR.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN CONCERN WILL
BE STRONG WINDS AND FIRE DANGER ON TUESDAY. STRONG COLD FRONT WILL
PUSH THROUGH THE REGION BY TUESDAY MORNING NORTHWEST...REACHING
THE EAST BY AFTERNOON. A VERY STRONG PRESSURE GRADIENT WILL USHER
IN WEST TO NORTHWEST WINDS OF 35 TO 50 MPH ACROSS WEST AND MOST OF
CENTRAL NORTH DAKOTA. THERE IS A POTENTIAL FOR WIND GUSTS TO 60
MPH. HAVE CONTINUE TO THE HIGH WIND WATCH FOR TUESDAY. WIND
ADVISORIES WILL LIKELY BE NEEDED OVER A PORTION OF THE EAST
CENTRAL TUESDAY AFTERNOON. ADDITIONAL WIND ADVISORIES AND/OR
WARNINGS MAY BE REQUIRED WEDNESDAY. FORE WEATHER CONCERNS WILL BE
LESS WEDNESDAY DUE TO COOLER AIR AND HIGHER HUMIDITIES. REMAINDER
OF THE SHORT TERM LOOKS DRY AS THE MID LEVEL FLOW TRANSITIONS TO A
BROAD RIDGE ALOFT BY FRIDAY.

.LONG TERM...FRIDAY THROUGH MONDAY...

GFS/ECMWF MODELS START THIS PERIOD IN FAIR AGREEMENT WITH WEAK
RIDGING OVER THE NRN ROCKIES AND NRN PLAINS ON FRIDAY. AFTER
THIS TIMEFRAME IS WHERE DIFFERENCES DEVLOP. THE GFS SHOWS
STRONGER RIDGING OVER THE NRN PLAINS INTO SRN CANADA WHILE THE
ECMWF REMAINS WITH WEAK RIDGING ON SATURDAY. BY SUNDAY BOTH
MODELS CONTINUE DIVERGING WITH THE ECMWF SHOWING WEAK RIDGING
WHILE THE GFS WITH A CENTRAL PLAINS TROUGH. THIS FORECAST
PERIOD LOOKS MOSTLY DRY UNTIL MONDAY WHERE A SLIGHT CHANCE OF
SNOW SHOWERS IS POSSIBLE. AT THIS TIME THE ECMWF IS SHOWING
SIGNS OF A DIGGING TROUGH ALONG THE WEST COAST WHILE THE GFS
SHOWS WEAK WESTERLY FLOW.

OVERALL NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS
MODEL FORECAST PATTERN LOOKS SHAKEY.
&&

.AVIATION...
NO REAL BIG CONCERNS WITH AVIATION TONIGHT. CURRENT GUSTY SOUTHWEST
WINDS WILL SUBSIDE THOUGH A SUSTAINED WIND OF AROUND 15 MPH LOOKS
LIKELY IN MOST AREAS. HIGH CIRRUS CLOUDS SPILLING OVER INTO THE
STATE FROM MONTANA AT PRESENT. EXPECT SOME MID LEVEL CLOUD TO
DEVELOP TONIGHT OVER THE AREA.

ON TUESDAY...HIGH WINDS LOOK LIKELY AND WILL IMPACT AVIATION MOST
OF THE DAY. SOME MID LEVEL CLOUDS IN MOST AREAS WITH A BROKEN
LAYER OF AROUND 8,000 FT MAY OCCUR IN THE NORTHERN AREAS. DONT
EXPECT ANY PRECITATION AT THIS TIME.

&&

.FIRE WEATHER...HAVE ISSUED A RED FLAG WARNING FOR TUESDAY FOR
STRONG WINDS OF 30 TO 45 MPH WITH POTENTIAL GUSTS TO 60 MPH AND
LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT OVER WEST AND MUCH OF
CENTRAL NORTH DAKOTA. STRONG WINDS WILL CONTINUE TUESDAY NIGHT
AND WEDNESDAY...HOWEVER RELATIVE HUMIDITIES WILL BE MUCH HIGHER.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/
TUESDAY FOR NDZ001>005-009>013-017>022-031>035-040>046.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NDZ001>004-009>012-017>022-031>033-040-041-043-044.

&&

WAA/VJ
Hazardous weather outlook, Nov 12, 3:57 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CST MON NOV 12 2007

NDZ005-013-023-025-034>037-042-045>048-050-051-131100-
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
457 AM CST MON NOV 12 2007 /357 AM MST MON NOV 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA
TUESDAY...CREATING A SIGNIFICANT PRESSURE GRADIENT ACROSS THE
NORTHERN PLAINS. SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO
45-50 MPH CAN BE EXPECTED IN THE AFTERNOON ON TUESDAY. A WIND
ADVISORY WILL THUS LIKELY BE NEEDED OVER SOUTH CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA ON TUESDAY. THE STRONG
WINDS WILL BE A HAZARD TO HIGH PROFILE VEHICLES AND THOSE WORKING
ON ELEVATED POSITIONS.

THE STRONG WINDS WILL ALSO BE A HAZARD FOR WILDFIRES. HUNTERS AND
OTHER OUTDOOR ENTHUSIASTS SHOULD AVOID OPEN FIRES.

GUSTY NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE TUESDAY NIGHT
THROUGH WEDNESDAY DAYTIME. ADDITIONAL WIND ADVISORIES OR
WATCHES/WARNINGS WILL LIKELY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>012-017>022-031>033-040-041-043-044-131100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
457 AM CST MON NOV 12 2007 /357 AM MST MON NOV 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INTENSE LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA
ON TUESDAY...CREATING A SIGNIFICANT PRESSURE GRADIENT ACROSS THE
NORTHERN PLAINS. AS A RESULT...GUSTY WESTERLY WINDS OF 30 TO 40
MPH AND GUSTS UP TO AROUND 55 MPH ARE EXPECTED OVER WEST AND NORTH
CENTRAL ND (WHERE A HIGH WIND WATCH IS IN EFFECT). THESE WINDS
WILL DEVELOP ACROSS THE WEST EARLY TUESDAY MORNING AND SPREAD
EAST THROUGHOUT THE MORNING AND AFTERNOON HOURS. THE STRONG WINDS
WILL BE A HAZARD TO HIGH PROFILE VEHICLES AND THOSE WORKING ON
ELEVATED POSITIONS.

THE STRONG WINDS WILL ALSO BE A HAZARD FOR WILDFIRES. HUNTERS AND
OTHER OUTDOOR ENTHUSIASTS SHOULD AVOID OPEN FIRES.

GUSTY NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE TUESDAY NIGHT
THROUGH WEDNESDAY DAYTIME. ADDITIONAL WIND ADVISORIES OR
WATCHES/WARNINGS WILL LIKELY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:23 AM MSTHigh Wind WatchBISAdams, Billings, Bottineau, Bowman, Burke, Divide and 13 more25 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.